Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Avada Kedavra Acne

Did Anyone Out There Get A Bit Scared Before Starting Accutane?

Recommended Posts

im almost a week into Accutane so i havnt experienced the full force of the drug yet except for dryness and a couple nastys that decided to spawn on my chin, and one on my lip (odd). Anyways, i remember i received my ipledge booklet during the winter time to just review when away at school (of course i never looked at it then... silly me). then i came back during spring break and got my first blood test and i was actually so excited to start this because i saw a beautiful rainbow in the near future and a cure to acne (is it really a cure?). Now from spring break fast foward about early may when i completed and looked at the book and did what i needed to do with that. But all of a sudden that excitement i had during break completely disappeared. I dont know if its the booklet or the accutane videos on youtube that made me scared out of my pants of this drug. For some reason i actually thought i was going to die or end up like a vegetable. Wow this entry is becoming lengthy. Okay. fast forward to now, im about done my first week (almost) and im not scared anymore. But i was just wondering if anyone got "cold feet" before starting like me (or not exactly like me because i went a bit extreme).

Link to comment
Share on other sites

I definitely did! i received my prescription of accutane (or roaccutane, known here in Australia) about 6 months before i actually worked up the courage to start it! to be honest i regret not taking it straight way!

Link to comment
Share on other sites

Nope because I knew the chances of experiencing the horror story type side effects were very slim, plus if there are serious side effects, you just stop taking it. Odds are you will be fine and it will work fine but it is easy to get caught up in the negative aspects of the drug.

Link to comment
Share on other sites

Yes, I debated for months about whether or not I should take the medication. Refused it twice before when it was recommended. It is not an easy drug to take. Even now that I am on it and my skin looks significantly better, I still worry about long-term consequences and worry if I am doing the right thing.

Link to comment
Share on other sites

Oh I was definitely scared! I read all of these horror stories on the internet and watched videos on youtube. But I trust my doctor, and I know the major severe side effects are rare. I started about a month ago and so far so good! I wish you all the best on your accutane course :)

Link to comment
Share on other sites

I was so scared! Took me about a month to work up the courage to get the prescription but I am so glad I did it! My only regret is that I didn't do it sooner!

Link to comment
Share on other sites

yes, I got very scared before taking it because I read and watched all the horror stories online. I first saw my dermatologist in July then I had to delay my 6 week follow up appointment as I hadn't managed to work up the courage to start taking the medication yet!

After finally managing to swallow the first pill I then spent the next 3-4 hours in a state of virtual panic, waiting for some kind of severe reaction to it.

Link to comment
Share on other sites

it took me over 2 years to get over the fear of going on accutane with all the potential side effects. I'm really glad I went on it though because it's made a huge difference so far and i'm just starting my 3rd month. I've had some unusual side effects that may be due to accutane or just weird coincidences but it's nothing i can't handle

Link to comment
Share on other sites

I just took my first blood test today for accutane. I first went to the derm in April and she recommended accutane right away, but I was so scared I put it off. In may she offered it again and I said yes. Every drug has serious side effects, and I'm in a position where I'm desperate and I have nothing to lose at this point, I'm ready!

Link to comment
Share on other sites

Oh yeah, I was definitely scared. In fact, my derm at the time offered me a free course of Accutane when I was around 18 and I turned it down because I was terrified of the side effects. Fast forward to age 33 and I just started Accutane a couple months ago after all the many different things I had tried over the years failed over and over to clear my acne. My course is going extremely well. I had no initial breakout that I could tell, my skin just pretty much got better. I probably haven't had any actives on my face for a month now. I just have dry skin and lips and some pooping problems (which don't faze me because I'm on antidepressants so I'm already used to constipation and painful bowel movements). I wish I hadn't listened to the scaremongers out there and started this treatment years ago.

Link to comment
Share on other sites

I am starting very soon and while I am scared, I am also very excited. 12 years of dealing with constant acne and this feels like a light at the end of the tunnel.

Link to comment
Share on other sites

That's how I feel. 12 years for me too, never feeling confident. I wake up every morning and that's the first thing on my mind. I hate it, I'm scared but the excitement definetely outweighs the fright.

Link to comment
Share on other sites

Definitely! I have anxiety and depression, and was surprised at how quickly my psychiatrist and dermatologist okay'd the idea. I was worried about my moods, but jumped in anyway. I never had any adverse psychiatric side effects. Quite the opposite, actually. My confidence shot up because I was looking better. If the side effects are too much for you, simply stop. If your physician has prescribed Accutane and you've been approved, go ahead.

It's definitely scary, but the hardest part about the whole ordeal for me turned out to be getting the pills out of the packaging!

Link to comment
Share on other sites

UPDATE!

Wow thank you for all your comments- ill make an update quick. So i should be nearing week 3? and if im wrong- thats why im not majoring in math. The first week- i wanted to cry. I had 4 huge cyst that popped up... like rooted to my nervous system- hurt more than dropping your ice cream on the ground. Anyways around last week- everything stopped- ofcourse im so dry, i make the sahara desert look like a freaken water park. But its weird- i used to have 0 confidence from having a couple of pimples + Rosacea! from having no pimples- but have such a peely face that i am now worrying about that! hah- as i said i will keep it short so here is what im doing skincare wise to do battle with this dryness.

Cleanser- La Roche Posay DermoCleanser ( I cannot even explain how much i love this cleanser. I acutally thought i was only going to be a liquid person- but no this is awsome on Accutane- better then CeraVe And cetaphil!) Plus no really bad chemicals

Moisturizer- Right now just because of the dryness i went back to my CeraVe Lotion that i slab on my face morning + night

Lips- Godsend> Bag balm- must i say more? This stuff is beautiful shit (sorry but im jealous for the cows that use this!) - Plus awesome for sunburns!

Makeup- I found Nars Sheer glow has been awsome on accutane- i order a Dr.jart BB cream on those days i dont need foundation! :D

Overall im very happy so far- i never had horrible acne to begin with it was just horrible to me... and it always brought me down in the dumpy mood.

Link to comment
Share on other sites

Wow that's great, I will hopefully be starting accutane soon, have another blood test to take and then I will be in the ipledge program. I am going to look into the products you use, thanks for that. By the way I love your user name...Avada Kedavra Acne!!! Awesome

Link to comment
Share on other sites

Yep & still am! Like a couple of others that have replied, I'm so worried about long term side effects. I'm already experiencing the joint pain, bit of anxiety & slightly decreased mood plus my immune system is definitely not what it used to be. I'm not trying to scare you now though! Everyone reacts differently to the drug. I'm glad you're no longer worried :)

Link to comment
Share on other sites

Totally got scared! Have had the prescription sitting in my cupboard for ast least half a year! Had this terrible fear of something bad happening to me! Just started 2 days ago so not far enough into it I dont think to notice anything. At this point in my life I would pretty wrk try anything to get rid of it!

Link to comment
Share on other sites

1 1/2 months in on accutane and I'm still worried about the long-term side effects as well. So far only experiencing very dry/chapped lips, nosebleeds sometimes, and joint pain (quite glad there's elevators in my building and I don't live in a walk up right now). I'm mostly worried about the gastrointestinal disorders that may arise. It certainly doesn't help that every time I see my derm, she asks if I'm experiencing bloody diarrhea. The thought of that is just horrifying to me.

Best of luck to you though!

Edited by dilettante
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×